Alert archive / Arkansas / Flash Flood Warnings in 2000

Flash Flood Warning 20, NWS Little Rock, AR

June 18, 2000Johnson County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 18, 2000, 12:38 AM CDT for Johnson County, Arkansas. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2000, 12:38 AM CDT (05:38 UTC)
Expired
Jun 18, 2000, 2:30 AM CDT
In force
112 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Johnson County, AR

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 180535
FFWLZK
ARC071-180730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1238 AM CDT SUN JUN 18 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN JOHNSON COUNTY IN WESTERN ARKANSAS

* UNTIL 230 AM CDT

* AT 1230 AM...DOPPLER WEATHER RADAR SHOWED A CLUSTER OF SHOWERS AND
  THUNDERSHOWERS IN NORTHWEST JOHNSON COUNTY...OR ABOUT 3 MILES WEST OF
  OARK ALONG HIGHWAY 215. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR
  WERE OCCURRING...WITH RAIN FALLING ON AN ALREADY SATURATED GROUND.
  WITH ADDITIONAL RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS A ROAD...TURN
AROUND AND GO THE OTHER WAY.

46


N

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:45 PM CDT, 8 hours 53 minutes earlier.

Area forecast discussion, Jun 17, 3:45 PM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
345 PM CDT SAT JUN 17 2000

HIGH LEVELS OF MEAN RELATIVE HUMIDITY WILL PERSIST ACROSS MOST OF
ARKANSAS THROUGH SUNDAY MORNING AND AN UPPER LEVEL VORT WILL MOVE
ACROSS...PRIMARILY AFFECTING THE NORTHERN SECTIONS. THE QUASI-STATIONARY
FRONT NOW FROM MENA TO JONESBORO WILL CONTINUE NEARLY IN PLACE
TONIGHT AND WEAKEN SUNDAY. MOS TEMPERATURES APPREAR REASONABLE SO
WILL NOT VARY MUCH FROM THESE.
38

.LIT...FLASH FLOOD WATCH TONIGHT IN NORTHERN ARKANSAS...
 ARZONES 3>7-12>15-21

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 4:30 PM CDTSevere Thunderstorm WarningLZKCalhoun30 min

Nearby

Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.